Alert archive / New Mexico / Areal Flood Advisories in 2015
Areal Flood Advisory 310, NWS Albuquerque, NM
NWS Albuquerque, NM issued this areal flood advisory at Jul 26, 2015, 3:06 PM MDT for Lincoln County, New Mexico. It was in force for 114 min.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2015, 3:06 PM MDT (21:06 UTC)
- Expired
- Jul 26, 2015, 5:00 PM MDT
- In force
- 114 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 53 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 2236 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
054 WGUS85 KABQ 262106 FLSABQ FLOOD ADVISORY NATIONAL WEATHER SERVICE ALBUQUERQUE NM 306 PM MDT SUN JUL 26 2015 NMC027-262300- /O.NEW.KABQ.FA.Y.0310.150726T2106Z-150726T2300Z/ /00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN- 306 PM MDT SUN JUL 26 2015 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * ARROYO AND SMALL STREAM FLOOD ADVISORY FOR... SOUTHWESTERN LINCOLN COUNTY IN CENTRAL NEW MEXICO... * UNTIL 500 PM MDT * AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN DUE TO THUNDERSTORMS...OVER THE WESTERN PORTION OF THE LITTLE BEAR BURN SCAR. * LOCATIONS IMPACTED INCLUDE... CARRIZOZO AND BONITO LAKE. THIS WILL IMPACT THE LITTLE BEAR BURN SCAR INCLUDING BUT NOT LIMITED TO HIGHWAY 70 FROM BISCUIT HILL TO RIVERSIDE OR FROM MILE POSTS 267 TO 300...AND HIGHWAY 48 FROM RUIDOSO TO ESCUDILLA RANCH OR FROM MILE POSTS 0 TO 17. OF PARTICULAR CONCERN WILL BE HIGHWAY 48 AT SKI RUN ROAD...EAGLE CREEK... INTERSECTION OF HIGHWAY 37 AND 48...RIO BONITO...AND ESCUDILLA... MAGADO CREEK. EVEN MODERATE RAINFALL IN UPSTREAM WATERSHEDS WILL RESULT IN RAPID AND POTENTIALLY DANGEROUS FLOWS ALONG THE RIO RUIDOSO... EAGLE CREEK...LITTLE CREEK...MAGADO CREEK...RIO BONITO AND THE RIO HONDO FROM THE HIGHWAY 70 AND 380 JUNCTION TO RIVERSIDE. PLEASE CONTACT LOCAL AUTHORITIES FOR EVACUATION PROCEDURES AND ROUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... RUNOFF FROM RAINFALL WILL CAUSE ELEVATED WATER LEVELS WITHIN VULNERABLE DRAINAGES IN AND DOWNSTREAM OF THE LITTLE BEAR FIRE BURN AREA. && LAT...LON 3364 10586 3339 10568 3339 10601 3352 10606 $$
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this areal flood advisory went out at Jul 26, 11:46 AM MDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 26, 11:46 AM MDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1146 AM MDT SUN JUL 26 2015 .AVIATION... 18Z TAF CYCLE SHRA/TSRA ALREADY BREAKING OUT AROUND THE HIGH TERRAIN OF NORTHERN AND WESTERN NM WILL EXPAND NORTHWARD THRU 21Z. STORM MOTIONS WILL BE N/NE NEAR 10KTS WITH ADDITIONAL DEVELOPMENT ON OUTFLOWS. STORMS WILL HAVE POTENTIAL TO PRODUCE LCL HEAVY RAINFALL WITH MVFR CIGS/ VSBYS REDUCTIONS FROM DIRECT HITS. DRIER LOW LEVEL AIR WEST OF THE CONT DVD WILL FAVOR STRONG GUSTY OUTFLOW WINDS. GUIDANCE INDICATES SHRA/TSRA WILL CLUSTER INTO THE RIO GRANDE VALLEY THIS EVENING AND LINGER THRU MIDNIGHT. A NORTHEAST WIND SHIFT MAY ALSO SLIDE DOWN THE NORTHEAST PLAINS FROM CONVECTION OVER COLORADO LATE TONIGHT... WHICH MAY SPAWN ADDITIONAL SHRA OVERNIGHT NEAR KLVS AND KTCC. GUYER && .PREV DISCUSSION...311 AM MDT SUN JUL 26 2015... .SYNOPSIS... AN UNSEASONABLE DEEP TROUGH OF LOW PRESSURE MOVING INTO THE PACIFIC NORTHWEST WILL FORCE THE UPPER HIGH OVER EASTERN NEW MEXICO AND WEST TEXAS FARTHER EASTWARD TODAY. THIS SHIFT WILL RESULT IN BETTER CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS IN CENTRAL AREAS INCLUDING THE RIO GRANDE VALLEY. DRIER AIR WILL BEGIN FILTERING INTO WESTERN NM MONDAY AND TUESDAY...SHIFTING FAVORED AREAS FOR THUNDERSTORMS TO ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. A BACKDOOR COLD FRONT IS FORECAST TO DROP INTO NORTHEAST NEW MEXICO TUESDAY NIGHT. THIS FRONT WILL BRING IN ABUNDANT LOW LEVEL MOISTURE AND WILL ACT AS A TRIGGER FOR WIDESPREAD STORMS WEDNESDAY THROUGH THURSDAY. && .DISCUSSION... UPPER HIGH CENTERED OVER WEST TX EARLY THIS MORNING. REGIONAL AND GLOBAL MODELS ARE IN VERY GOOD AGREEMENT THAT THE UNSEASONABLY STRONG TROUGH/LOW DROPPING INTO THE PACNW WILL FORCE THE UPPER HIGH SLIGHTLY EWD TODAY. THIS EWD SHIFT WILL LEAD TO SLIGHTLY BETTER INSTABILITY AND COMBINE WITH INCREASED MOISTURE FROM NOCTURNAL CONVECTION OVER NRN MEXICO. COLLIDING RAIN COOLED OUTFLOWS WILL MAKE STORMS IN RGV MORE LIKELY THIS EVENING. IN FACT...GFS KEEPS SCATTERED SHOWERS AND THUNDERSTORMS GOING OVER CENTRAL NM MOST OF THE NIGHT. DRIER AIR BEGINS TO WORK INTO WRN NM MONDAY AND TUESDAY...SHIFTING THE FAVORED AREAS FOR STORMS TO ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. GFS THE DRIER OF THE TWO MODELS AND SEEMS LIKE THE MORE PLAUSIBLE SOLUTION GIVEN THE STRENGTH OF THE TROUGH SLIDING EWD THROUGH THE NRN ROCKIES. ASSOCIATED SURFACE COLD FRONT IS FORECAST TO MOVE SOUTHWARD THROUGH THE HIGH PLAINS TUESDAY NIGHT AND INTO ERN NM WEDNESDAY. GFS AND ECMWF CONTINUE TO DEVELOP WIDESPREAD CONVECTION IN A SWATH FROM THE SOUTHWEST MTNS NEWD TO THE NE HIGHLANDS AND PLAINS. FAVORED AREAS FOR LOCALLY HEAVY RAIN WILL BE FROM THE SANGRE DE CRISTOS EWD TO THE TX LINE DURING THE AFTERNOON AND OVER THE NRN AND WEST-CENTRAL MOUNTAINS DURING THE EVENING. ANOTHER HEALTHILY ROUND OF CONVECTION EXPECTED MOST AREAS THURSDAY AFTERNOON AND EVENING. THE ONE EXCEPTION MAY BE THE SE PLAINS WHERE STRONG SUBSIDENCE WILL LIKELY WIN OUT. THE UPPER HIGH BY THE END OF THE WORK WEEK IS FORECAST TO BECOME ELONGATED AND CENTERED NEAR THE AZ/UT BORDER. GFS AND ECMWF BOTH KEEP THE HIGH CENTER TO THE WEST AND KEEP CONVECTION OVER CENTRAL AND NRN NM RATHER ACTIVE FRIDAY THROUGH NEXT WEEKEND. 33 && .FIRE WEATHER... GOOD/VERY GOOD VENT RATES WEST /EXCELLENT EAST/ TODAY WILL IMPROVE FURTHER MON BEFORE TRENDING DOWNWARD AND BECOMING MUCH MORE VARIABLE TUE AND ESPECIALLY WED/THU. MAX TEMPS NEAR TO ABOVE AVERAGE THROUGH MONDAY BEFORE COOLING BACK TO BELOW SEASONAL AVERAGES MOST AREAS MID TO LATE WEEK. EXPECT AN OVERALL INCREASE IN WETTING TSTM FOOTPRINTS THIS PM AS COMPARED TO SAT...ESPECIALLY FROM THE WC HIGHLANDS /CONTDVD REGION TO THE CENTRAL MTN CHAIN AND ADJACENT EAST SLOPES. THIS AS DEEPER MOISTURE ASSOCIATED WITH A DISTURBANCE BRUSHING FAR SW NM/SE AZ BECOMES ENTRAINED IN THE CLOCKWISE FLOW AROUND THE HIGH CENTERED OVER NW TX. ANOTHER AREA TO WATCH WILL BE THE CHUSKA MTS/ASSAYII BURN SCAR THAT HAS BEEN ON THE DRY SIDE THE PAST SEVERAL DAYS BUT SHOULD SEE DECENT INCREASE IN PRECIPITABLE WATER TODAY. STRONG LOW PRESSURE SYSTEM FOR THE SEASON MOVING INTO THE PACIFIC NORTHWEST LATER TODAY/TONIGHT WILL REACH THE NORTHERN ROCKIES LATE MONDAY. THIS WILL SHIFT THE UPPER HIGH EASTWARD. DRYING FROM THE WEST ASSOCIATED WITH THIS SYSTEM WILL THEN SIGNIFICANTLY REDUCE STORM COVERAGE ACROSS WESTERN NM AND SHIFT THE MONSOON PLUME/FOCUS FOR STORMS EASTWARD MONDAY. BEST CHANCE ALONG/EAST OF CENTRAL MT CHAIN TUE. THEREAFTER...GROWING CONFIDENCE IN A PATTERN CHANGE WEDNESDAY AS THE UPPER HIGH REORGANIZES TO THE WEST OF NM OVER THE GREAT BASIN. THIS WILL OPEN THE DOOR FOR A MOIST BACK DOOR FRONT TO INITIALLY IMPACT THE EASTERN PLAINS WED AND EVENTUALLY MUCH OF THE CENTRAL/WEST BY THU. WED-THU PERIOD LOOKS TO BE AMONG THE MOST ACTIVE OF THE COMING WEEK...AND THE ECMWF CONTINUES TO FAVOR A WETTER PERIOD VS. GFS ESPECIALLY LATE WEEK. KJ && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 26, 5:17 AM MDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 517 AM MDT SUN JUL 26 2015 NMZ501>540-271130- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 517 AM MDT SUN JUL 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORM ACTIVITY WILL INCREASE TODAY. AFTERNOON AND EVENING THUNDERSTORMS WILL FAVOR CENTRAL AREAS OF THE STATE. LOCALLY HEAVY RAINFALL ALONG WITH SMALL HAIL WILL BE THE MAIN IMPACTS FROM THE STRONGER STORMS. SCATTERED ACTIVITY WILL CONTINUE WELL AFTER SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM ACTIVITY WILL SHIFT TO AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN MONDAY AND TUESDAY. A BACKDOOR COLD FRONT WILL NOT ONLY BRING IN ADDITIONAL LOW LEVEL MOISTURE TO THE REGION BUT IT WILL ACT AS A TRIGGER TO GET NUMEROUS THUNDERSTORMS GOING WEDNESDAY AFTERNOON AND EVENING. THE ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 33
In the hours before
Special weather statement, Jul 26, 2:52 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
252 PM MDT SUN JUL 26 2015
NMZ508-262130-
SOUTHWEST MOUNTAINS-
252 PM MDT SUN JUL 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CATRON COUNTY UNTIL
330 PM MDT...
AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF PIETOWN...OR 17 MILES
NORTHWEST OF DATIL...MOVING WEST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PIETOWN.
MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3446 10820 3444 10816 3440 10814 3438 10812
3441 10803 3439 10798 3438 10792 3424 10795
3428 10826
TIME...MOT...LOC 2052Z 097DEG 12KT 3434 10803
BENNETTThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:21 PM MDT | Special Weather Statement | ABQ | 24 min | |
| Jul 26, 3:36 AM MDT | Areal Flood Advisory | ABQ | Quay | 114 min |
| Jul 26, 2:52 PM MDT | Special Weather Statement | ABQ | 38 min | |
| Jul 26, 3:11 PM MDT | Areal Flood Advisory | ABQ | Colfax | 2 hr |
| Jul 26, 3:21 PM MDT | Areal Flood Advisory | ABQ | Catron | 114 min |
| Jul 26, 3:42 PM MDT | Areal Flood Advisory | ABQ | Catron | 93 min |
| Jul 26, 3:56 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Jul 26, 4:31 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 119 min |
| Jul 26, 4:55 PM MDT | Special Weather Statement | ABQ | Bernalillo | 35 min |
Nearby
Areal Flood Advisories in New Mexico, 2015Every areal flood advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.